September 21, 2019
So, this week Azer has been off of Periactin, and his allergies are in full swing. His PFT's were down today, but we weren't surprised about that. The doctor listening to him, and historically he has a lot of wheezing and asthma symptoms this time of year. Sometimes it's so bad he needs to be on antibiotics, because the nasal dranage ends up in his lungs. This time, she heard no wheezing, and his lungs sounded totally clear. We all think the Dupixent is working well for him. Azer told the doctor that he doesn't think the Periactin is helping his appetite that much right now. He said he is so hungry lately after working out in baseball class at high school. So, she told him he can stay on Periactin, and not take a week off, at least until it gets cold and everything outside is dead. All the cultured on his last sample was MSSA, which is great!
His weight has remained exactly the same. Azer feels like he has lost some fat on his body, and was worried he was losing weight. Luckily, his weight has remained stable from him putting on so much muscle.
He brought up a concern to the doctor, social worker and physical therapist. Apparently they use some sort of powder in the gym for griping the weight bars, which isn't just bad for healthy people's lungs, but very bad for him. Azer is going to try to advocate for himself at school first, but if nothing changes, the CF team will try get the coaches and school to take action about this.
For over a week, Azer has had lose stools several times a day. He was very dehydrated yesterday, to the point of having a headache, and neck pain. Between the diarrhea and the nasal drainage, he was pretty miserable. The doctor figured out the time line of when his three weeks of antibiotics ended, and believes it might be from bacterial overgrowth, so she put him on Flagyl to see if it helps get his stomach back on track.
Azer has been noticing more and more of the possibilty of ADHD. I personally have it, and have recently started taking medication for it. He has seen such an improvment in my life, that he decided he wants to persue a diagnosis and treatment. Since a lot of the ADHD medications can affect appetite, we wanted to ask the CF doctor about this first. She said the primary thing for him is she wants him to feel better, be able to function in school and life as best as he can. She said that if it does affect his appetite, we will roll with it and figure out options for him. This was a big relief!
Another concern we had was about the Zantac he takes 3-4 times a day, and the concerns of the cancer causing ingredients that has been in the news. The doctor said it is only certain types of Zantac that are concerning, and that the levels are so low, that it isn't a cause to disrupt Azer's delicant balance of his GI system right now.